MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. EP-WORKMATE¿ AND WORKMATE¿ CLARIS¿ EP-4¿ TOUCHSCREEN COMPUTER; GENERATOR, PULSE, PACEMAKER, EXTERNAL PROGRAMMABLE

ST. JUDE MEDICAL, INC. EP-WORKMATE¿ AND WORKMATE¿ CLARIS¿ EP-4¿ TOUCHSCREEN COMPUTER; GENERATOR, PULSE, PACEMAKER, EXTERNAL PROGRAMMABLE
Model Number H21911
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission. .
 
Event or Problem Description
Related manufacturing ref: 2184149-2019-00040.Near the end of a premature ventricular contraction (pvc) procedure, the touchscreen computer delivered six stimuli to the patient instead of three and induced ventricular fibrillation.The patient went into ventricular fibrillation and cardioversion was required to stabilize the patient.The procedure was completed successfully and the patient is in stable condition.
 
Additional Manufacturer Narrative
Additional information: one ep-workmate¿ and workmate¿ claris¿ ep-4¿ touchscreen computer was received for analysis.The pacing protocol being used during the field reported event was not communicated and remains undetermined.Multiple protocols may be programmed to provide extra beats which include incremental and decremental pacing options.Functional testing of the returned touchscreen confirmed stimulus outputs match the programmed settings in both preset and user defined protocols.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with abbott specifications and procedures.Based on the information received, the cause of the reported stimulation issue and subsequent ventricular fibrillation could not be conclusively determined.

Brand Name
EP-WORKMATE¿ AND WORKMATE¿ CLARIS¿ EP-4¿ TOUCHSCREEN COMPUTER
Common Device Name
GENERATOR, PULSE, PACEMAKER, EXTERNAL PROGRAMMABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
one st. jude medical drive
st. paul MN 55117
MDR Report Key8487017
Report Number2184149-2019-00039
Device Sequence Number14067850
Product Code JOQ
UDI-Device Identifier05414734219112
UDI-Public05414734219112
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K092913
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH21911
Device Catalogue NumberH21911
Device Lot Number6101386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date05/17/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WORKMATE¿ CLARIS¿ EP-4¿ CARDIAC STIMULATOR; WORKMATE¿ CLARIS¿ EP-4¿ CARDIAC STIMULATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight75